Alert archive / Minnesota / Tornado Warnings in 2010
Tornado Warning 72, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 13, 2010, 8:05 PM CDT for 4 counties in Minnesota. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2010, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 13, 2010, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Becker County, MN, Clay County, MN, Mahnomen County, MN, Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 98 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:08 PM CDT | TORNADO | 7 E Georgetown, MN | DEBRIS VIEWED FROM KVLY TOWER CAMERA. LOCATION IS APPROXIMATED. |
| Jul 13, 8:47 PM CDT | HAIL 1.75 | Ulen, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
702 WFUS53 KFGF 140105 TORFGF MNC005-027-087-107-140200- /O.NEW.KFGF.TO.W.0072.100714T0105Z-100714T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 805 PM CDT TUE JUL 13 2010 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN BECKER COUNTY IN NORTHWEST MINNESOTA... NORTHERN CLAY COUNTY IN NORTHWEST MINNESOTA... SOUTHWESTERN MAHNOMEN COUNTY IN NORTHWEST MINNESOTA... SOUTHEASTERN NORMAN COUNTY IN NORTHWEST MINNESOTA... * UNTIL 900 PM CDT * AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF FELTON...OR 15 MILES NORTHEAST OF FARGO...MOVING TO THE EAST AT 35 MPH. * THE TORNADIC STORM WILL BE NEAR... FELTON...BORUP AND AVERILL AROUND 810 PM CDT. HAWLEY AROUND 825 PM CDT. ULEN...SYRE AND HITTERDAL AROUND 830 PM CDT. DALE AROUND 835 PM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM INCLUDE FLOM...LAKE PARK AND AUDUBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4684 9595 4691 9676 4715 9678 4728 9595 TIME...MOT...LOC 0105Z 272DEG 29KT 4704 9657 $$ HOPKINS
2 follow-up statements
149 WWUS53 KFGF 140121 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 821 PM CDT TUE JUL 13 2010 MNC005-027-087-107-140200- /O.CON.KFGF.TO.W.0072.000000T0000Z-100714T0200Z/ NORMAN MN-MAHNOMEN MN-CLAY MN-BECKER MN- 821 PM CDT TUE JUL 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BECKER... NORTHEASTERN CLAY...SOUTHWESTERN MAHNOMEN AND SOUTHEASTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA UNTIL 900 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF FELTON...OR 23 MILES NORTHEAST OF FARGO...MOVING TO THE EAST AT 35 MPH. THE TORNADIC STORM WILL BE NEAR... ULEN...SYRE AND HITTERDAL AROUND 830 PM CDT. DALE AROUND 835 PM CDT. FLOM AROUND 840 PM CDT. LAKE PARK AROUND 845 PM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM INCLUDE AUDUBON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4690 9662 4717 9662 4728 9595 4684 9595 TIME...MOT...LOC 0121Z 272DEG 29KT 4703 9638 $$ HOPKINS
373 WWUS53 KFGF 140142 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 842 PM CDT TUE JUL 13 2010 MNC005-027-087-107-140200- /O.CON.KFGF.TO.W.0072.000000T0000Z-100714T0200Z/ NORMAN MN-MAHNOMEN MN-CLAY MN-BECKER MN- 842 PM CDT TUE JUL 13 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN BECKER... NORTHEASTERN CLAY...SOUTHWESTERN MAHNOMEN AND SOUTHEASTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA UNTIL 900 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES NORTHEAST OF HITTERDAL...OR 21 MILES NORTHWEST OF DETROIT LAKES...MOVING TO THE EAST AT 35 MPH. THE TORNADIC STORM WILL BE NEAR... AUDUBON AROUND 855 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES FOR A STURDY BUILDING. && LAT...LON 4688 9642 4720 9642 4728 9595 4684 9595 TIME...MOT...LOC 0142Z 272DEG 29KT 4702 9613 $$ HOPKINS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:30 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 13, 4:30 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 430 PM CDT TUE JUL 13 2010 DELAYED. WILL UPDATE SHORTLY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 13, 3:07 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CDT TUE JUL 13 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 307 PM CDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS CONTINUES TO SEEM LIKELY. THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER CENTRAL NORTH DAKOTA...AND MORE WILL SPREAD INTO EASTERN NORTH DAKOTA DURING THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES POSSIBLE. THE STORMS WILL CONTINUE TO MOVE EASTWARD...ARRIVING IN THE RED RIVER VALLEY AROUND EARLY EVENING AND INTO WESTERN MINNESOTA BY LATE EVENING. A TORNADO WATCH IS IN EFFECT. ANOTHER WAVE OF THUNDERSTORMS WILL DEVELOP LATER TONIGHT AS A COLD FRONT MOVES INTO THE NORTHERN PLAINS. A LINE OF THUNDERSTORMS IS MOST LIKELY...WITH ACTIVITY AGAIN BECOMING SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT SOME HAIL AND EVEN AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. LOCALLY HEAVY RAIN WILL ALSO BE AN ISSUE...WITH MANY LOCATIONS RECEIVING STORM TOTAL RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES. THE POTENTIAL FOR FLASH FLOODING IS POSSIBLE WHERE SEVERAL THUNDERSTORMS PASS OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE STORMS MAY CONTINUE INTO WEDNESDAY MORNING. THUNDERSTORMS ARE POSSIBLE ON SATURDAY...WITH THE POTENTIAL FOR A FEW STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. JR/BB
In the hours before
Special weather statement, Jul 13, 4:55 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 455 PM CDT TUE JUL 13 2010 NDZ014-015-024-132245- BENSON ND-EDDY ND-RAMSEY ND- 455 PM CDT TUE JUL 13 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RAMSEY... SOUTHEASTERN BENSON AND NORTHERN EDDY COUNTIES UNTIL 545 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 10 MILES NORTHWEST OF NEW ROCKFORD...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THE STORM WILL BE NEAR... SHEYENNE AROUND 505 PM CDT. OBERON AROUND 510 PM CDT. WARWICK...TOKIO AND FORT TOTTEN AROUND 545 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RITTERLING
Local storm report, Jul 13, 5:10 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
510 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NW LITCHVILLE 46.71N 98.27W
07/13/2010 E1.50 INCH BARNES ND PUBLIC
&&
BRAMERLocal storm report, Jul 13, 6:20 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
620 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 E ENDERLIN 46.62N 97.49W
07/13/2010 E1.50 INCH RANSOM ND STORM CHASER
&&
BRAMERLocal storm report, Jul 13, 7:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
734 PM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 3 E KINDRED 46.65N 96.96W
07/13/2010 CASS ND LAW ENFORCEMENT
LOCATED 1 MILE WEST OF INTERSECTION OF COUNTY HIGHWAY 17
AND STATE HIGHWAY 46
&&
DRIDDLEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:19 PM CDT | Tornado Warning | FGF | Clay, Norman | 56 min |
| Jul 13, 7:54 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 66 min |
| Jul 13, 8:53 PM CDT | Tornado Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 67 min |
| Jul 13, 8:55 PM CDT | Tornado Warning | FGF | Becker, Clay | 65 min |
| Jul 13, 9:55 PM CDT | Tornado Warning | FGF | Otter Tail | 65 min |
| Jul 14, 2:50 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 42 min |
| Jul 14, 4:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 61 min |
| Jul 14, 5:26 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Norman, Pennington and 2 more | 64 min |
| Jul 14, 5:29 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 61 min |
| Jul 14, 5:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Otter Tail, Wilkin | 53 min |
| Jul 14, 5:46 AM CDT | Tornado Warning | FGF | Otter Tail | 59 min |
| Jul 14, 6:12 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Grant, Otter Tail, Wilkin | 63 min |
| Jul 14, 6:26 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 34 min |
| Jul 14, 6:32 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 28 min |
| Jul 14, 6:34 AM CDT | Flash Flood Warning | FGF | Otter Tail | 4 hr |
| Jul 14, 7:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 43 min |
| Jul 14, 7:18 AM CDT | Tornado Warning | FGF | Wadena | 23 min |
Nearby
Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.